Vol. 70, No. 1, 1977

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Enumeration of doubly up-down permutations

L. Carlitz

Vol. 70 (1977), No. 1, 105–116
Abstract

It is well known that A(n), the number of up-down permutations of {1,2,,n} satisfies

∑∞      -z2n-
A(2n)(2n)! = secz,
n=0

∑∞           z2n+1
A(2n+ 1)(2n+-1)! = tanz.
n=0

In the present paper generating functions are obtained for up-down (down-up) permutations in which the peaks themselves are in an up-down configuration.

In a previous paper the writer obtained generating functions for the number of up-down (and down-up) permutations counting the rises among the “peaks”.

Mathematical Subject Classification 2000
Primary: 05A15
Milestones
Received: 6 July 1976
Published: 1 May 1977
Authors
L. Carlitz